Oklahoma, 2020

Tornado and Flash Flooding in Oklahoma, May 15 to 18, 2020

May 15 to 18, 2020 · NWS TSA · 27 events in 11 counties and zones

Thunderstorms developed into eastern Oklahoma during the morning of the 15th. The strongest storms produced damaging wind and a tornado across northeastern Oklahoma.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$430,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed into eastern Oklahoma during the morning of the 15th. The strongest storms produced damaging wind and a tornado across northeastern Oklahoma. Very moist air across the region, combined with slow storm motion, resulted in locally heavy rainfall and flash flooding. The storms developed slowly southward during the day, with intensification noted as they moved into southeastern Oklahoma, which had become quite unstable by early afternoon. Damaging wind occurred with strongest storms.

A wake low developed on the north side of the southward developing thunderstorm complex during the mid afternoon. A strong pressure gradient associated with this feature resulted in strong, gusty wind developing across portions of northeastern Oklahoma. Wind gusts to near 60 mph, along with some minor damage, occurred locally.

Widespread heavy rainfall of two to four inches across eastern Oklahoma, with amounts as high as six inches, resulted in river flooding. The Poteau River near Panama rose ten feet in just five hours, while the Verdigris River near Lenapah rose fourteen feet in fourteen hours. Moderate river flooding occurred along the Verdigris River near Lenapah, along the Neosho River near Commerce, and along the Poteau River near Panama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 15, 5:33 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, May 15, 5:33 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
633 AM CDT Fri May 15 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions vary greatly across eastern Oklahoma
and western Arkansas as a thunderstorm complex moves
across northeast Oklahoma and western Arkansas this morning.
Flying conditions will continue to cover a wide range
through the valid period as the thunderstorm potential
continues.

&&

.PREV DISCUSSION... /Issued 305 AM CDT Fri May 15 2020/

DISCUSSION...
Line of strong to severe thunderstorms, currently over southeast
Kansas, will continue to push south this morning into portions of
northeast Oklahoma/northwest Arkansas.  Main threat will be damaging
winds in the stronger bow segments, but a few storms could also
produce marginally severe hail. In addition, locally heavy rainfall
will be possible through the morning hours and will therefore keep
current flash flood watch. Still some uncertainty how far south
convective line/outflow pushes before stalling this afternoon, however
boundary could serve as a focus for additional redevelopment by
late afternoon/early evening.

Models remain fairly consistent with developing/lifting upper low
into northeast Texas during the day Saturday. Showers and thunderstorms
will likely persist across southeast Oklahoma and northwest
Arkansas on northern periphery of upper low. With the slow storm
motions expected, locally heavy rainfall will also be possible.

Lingering precip chances will continue across far southeast Oklahoma
and northwest Arkansas on Sunday before upper low begins to shift
east with cold front sweeping through the region on backside of
system. Cool/dry weather expected through the early to middle part
of next week as high pressure ridge at the surface settles over
eastern Oklahoma and northwest Arkansas. Slow warming trend
expected for the latter half of the work week. For now, kept rain
chances out of the forecast for the remainder of the extended
periods, staying close to NBM guidance.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ054>063.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002.

&&

AVIATION.....10
Hazardous weather outlook, May 15, 6:58 AM CST, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
758 AM CDT Fri May 15 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
758 AM CDT Fri May 15 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...spreading southward through the day.

FLASH FLOOD.
	RISK...Limited.
	AREA...Primarily northeast Oklahoma and far northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and storms are ongoing across northeast Oklahoma
with more scattered showers and storms across northwest Arkansas.
The heaviest rainfall has occurred near the Oklahoma Kansas border
and this area will remain prone to additional flooding through the
morning. Storms will continue to develop and spread into northeast
Oklahoma this morning, with additional development further south
across southeast Oklahoma later today into the evening.  Areas
of strong outflow winds and isolated large hail potential will
be the focus for severe weather potential through the day.
The risk of severe weather and flooding is likely to diminish
by mid evening with storms more focused further south and west
across southern Oklahoma and north Texas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into the day Saturday as an
upper low lifts into northeast Texas. A few of these storms could
briefly become severe with locally heavy rainfall. Lingering
showers and thunderstorms could continue Sunday across far southeast
Oklahoma and northwest Arkansas before shifting southeast of the
area by mid to late afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 15, 6:08 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
708 AM CDT Fri May 15 2020

OKZ055-056-061-151245-
Rogers OK-Nowata OK-Washington OK-
708 AM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...SOUTHERN
WASHINGTON AND SOUTHERN NOWATA COUNTIES UNTIL 745 AM CDT...

At 708 AM CDT, a strong thunderstorm was located 6 miles east of
Ochelata, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Nowata...                         Delaware...
Lenapah...                        Watova...

LAT...LON 3672 9543 3666 9543 3651 9590 3667 9600
      3691 9555
TIME...MOT...LOC 1208Z 243DEG 31KT 3663 9587

Lacy
Special weather statement, May 15, 7:11 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
811 AM CDT Fri May 15 2020

OKZ060-066-067-070-151345-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-
811 AM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA
COUNTIES UNTIL 845 AM CDT...

At 811 AM CDT, a strong thunderstorm was located 4 miles north of
Bald Hill, moving east at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Coweta...                         Haskell...
Porter...                         Taft...
Stonebluff...                     Bald Hill...
Liberty...                        Redbird...
Jamesville...                     Hectorville...
Leonard...                        Choska...

LAT...LON 3569 9591 3587 9597 3601 9552 3575 9544
TIME...MOT...LOC 1311Z 255DEG 26KT 3580 9586

Lacy
Special weather statement, May 15, 7:23 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
823 AM CDT Fri May 15 2020

OKZ054-055-151415-
Osage OK-Washington OK-
823 AM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL 915 AM CDT...

At 823 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northwest of Sedan to 6 miles east of
Chilocco. Movement was east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Burbank...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...                      Hulah...
Eastern Kaw Lake...               Webb City...
Wah Sha She State Park...         Apperson...

LAT...LON 3700 9579 3696 9579 3665 9679 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1323Z 283DEG 37KT 3722 9624 3697 9696

Lacy
Special weather statement, May 15, 7:53 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
853 AM CDT Fri May 15 2020

OKZ067-068-070-151430-
Muskogee OK-Cherokee OK-Wagoner OK-
853 AM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST
CENTRAL CHEROKEE AND NORTHERN MUSKOGEE COUNTIES UNTIL 930 AM CDT...

At 852 AM CDT, a strong thunderstorm was located 3 miles west of
Taft, moving east at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Haskell...                        Okay...
Porter...                         Braggs...
Taft...                           Boynton...
Tullahassee...                    Sequoyah State Park...
Summit...                         Jamesville...
Choska...

LAT...LON 3565 9568 3584 9571 3593 9522 3566 9518
TIME...MOT...LOC 1352Z 263DEG 28KT 3576 9561

Lacy
Special weather statement, May 15, 8:10 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
910 AM CDT Fri May 15 2020

OKZ056-057-061-062-151445-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
910 AM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS...NORTHWESTERN MAYES AND SOUTHEASTERN NOWATA COUNTIES UNTIL
945 AM CDT...

At 909 AM CDT, a strong thunderstorm was located 5 miles southeast
of Watova, moving east at 45 mph. Dime to nickel size hail was
reported just to the northeast of Talala with this storm.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Chelsea...                        Big Cabin...
New Alluwe...                     White Oak...

This includes Interstate 44 between mile markers 272 and 280.

LAT...LON 3646 9565 3659 9568 3673 9523 3651 9515
TIME...MOT...LOC 1409Z 257DEG 41KT 3655 9559

Lacy
Special weather statement, May 15, 8:11 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 AM CDT Fri May 15 2020

OKZ070-071-151445-
Muskogee OK-McIntosh OK-
911 AM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 945 AM CDT...

At 911 AM CDT, a strong thunderstorm was located 3 miles northeast of
Council Hill, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Warner...
Webbers Falls...                  Oktaha...
Braggs...                         Boynton...
Council Hill...                   Rentiesville...
Greenleaf State Park...           Keefeton...
Wainwright...                     Summit...

LAT...LON 3549 9567 3567 9570 3577 9517 3550 9513
TIME...MOT...LOC 1411Z 262DEG 32KT 3559 9560

Lacy

The radar

The Tulsa radar (KINX), 57 km away, was scanning. The volume nearest the first event began at 14:14 UTC.

Open the radar archive at this moment

Event by event

14 flash flood, 5 thunderstorm wind, 5 flood, 2 high wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Muskogee

When
May 15, 8:17 AM CST
Where
Muskogee County, 4 mi NE of Wainwright
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.661, -95.520

Strong thunderstorm wind damaged the roofs of homes, damaged a barn, and snapped large tree limbs.

Tornado, Muskogee

When
May 15, 8:38 AM CST to 8:49 AM CST
Where
Muskogee County, 0.77 mi N of Keefeton to 2.72 mi N of Mc Lain
Rating
EF1
Path length
4.8 mi
Path width
525 yd
Injuries
1 direct, 0 indirect
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
35.611, -95.350

This tornado developed along Elm Grove Road, west of S 25th Street E, where outbuildings were damaged, and trees were uprooted. It moved eastward damaging or destroying about sixteen homes, destroying a number of outbuildings, uprooting numerous trees, and snapping numerous power poles until it dissipated just east of the Muskogee Turnpike. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.

Flash Flood, Muskogee

When
May 15, 9:25 AM CST to 11:45 AM CST
Where
Muskogee County, 1.33 mi SSW of Shopton to 1.62 mi SSW of Shopton
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.712, -95.359

Roads were flooded in and around the Grandview neighborhood on the south side of Muskogee.

Thunderstorm Wind, Muskogee

When
May 15, 9:30 AM CST
Where
Muskogee County, 0.78 mi SSW of Webbers Falls Sheffi
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.489, -95.123

The Oklahoma Mesonet station south of Webbers Falls measured 59 mph thunderstorm wind gusts.

Thunderstorm Wind, McIntosh

When
May 15, 9:59 AM CST
Where
McIntosh County, 2.63 mi N of Checotah
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.468, -95.522

Strong thunderstorm wind blew down a tree onto a road in Checotah.

Flash Flood, Wagoner

When
May 15, 10:10 AM CST to 12:30 PM CST
Where
Wagoner County, 4.52 mi N of Oneta to 4.53 mi N of Oneta
Cause
Heavy Rain
Reported by
Public
Coordinates
36.085, -95.708

Portions of Oneta Road were flooded near E 55th Street S.

Flash Flood, Wagoner

When
May 15, 10:28 AM CST to 1:00 PM CST
Where
Wagoner County, 2.26 mi NE of Oneta to 2.28 mi NE of Oneta
Cause
Heavy Rain
Reported by
Public
Coordinates
36.046, -95.696

Portions of E 81st Street S were flooded.

Flash Flood, McIntosh

When
May 15, 10:30 AM CST to 2:00 PM CST
Where
McIntosh County, 2.45 mi N of Checotah to 3.17 mi N of Checotah
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.465, -95.528

Roads were flooded in and around Checotah.

Flood, Ottawa

When
May 15, 10:30 AM CST to May 18, 2:45 PM CST
Where
Ottawa County, 11.28 mi WNW of North Miami to 3.59 mi NW of North Miami
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.980, -95.070

The Neosho River near Commerce rose above its flood stage of 15 feet at 11:30 am CDT on May 15th. The river crested at 19.84 feet at 12:45 pm CDT on the 17th, resulting in moderate flooding. Low lying areas around Miami were flooded, including Riverview Park, and Highway 125 near the Fairgrounds was flooded. The river fell below flood stage at 3:45 pm CDT on the 18th.

Flash Flood, Cherokee

When
May 15, 10:39 AM CST to 1:00 PM CST
Where
Cherokee County, 0.6 mi W of Melvin to 0.92 mi W of Melvin
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.921, -95.191

Portions of Highway 80 southwest of Hulbert were closed due to flooding.

Flash Flood, Okmulgee

When
May 15, 10:57 AM CST to 2:00 PM CST
Where
Okmulgee County, 0.47 mi E of Okmulgee to 0.62 mi SE of Okmulgee
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.629, -95.962

Roads were flooded in and around Okmulgee.

Flash Flood, Wagoner

When
May 15, 11:13 AM CST to 11:45 AM CST
Where
Wagoner County, 2.13 mi N of Gibson to 2.22 mi NNE of La Barge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.901, -95.356

Widespread flooding occurred across much of Wagoner County.

Flash Flood, Muskogee

When
May 15, 11:18 AM CST to 2:00 PM CST
Where
Muskogee County, 0.59 mi WSW of Warner to 1.01 mi SSW of Warner
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.496, -95.309

Multiple streets were flooded and closed in Warner.

Flash Flood, Sequoyah

When
May 15, 11:30 AM CST to 2:15 PM CST
Where
Sequoyah County, 0.83 mi W of Sallisaw to 0.32 mi SW of Sallisaw
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
35.470, -94.815

Multiple roads were flooded on the west side of town, with one vehicle stranded in high water.

Flash Flood, Muskogee

When
May 15, 11:48 AM CST to 2:00 PM CST
Where
Muskogee County, 0.93 mi ESE of Shopton to 1.51 mi ESE of Shopton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.727, -95.334

Portions of East Hancock Street in Muskogee were flooded and closed.

Flash Flood, Sequoyah

When
May 15, 11:58 AM CST to 2:15 PM CST
Where
Sequoyah County, 0.47 mi W of Sallisaw to 2.64 mi NW of Sallisaw Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
35.469, -94.808

Multiple roads were flooded in and around Sallisaw.

Flash Flood, McIntosh

When
May 15, 12:18 PM CST to 2:00 PM CST
Where
McIntosh County, 1.82 mi NNW of Eufaula to 1.79 mi NNW of Eufaula
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.306, -95.587

Portions of Birkes Road were flooded on the north side of town.

Flash Flood, Le Flore

When
May 15, 12:34 PM CST to 4:15 PM CST
Where
Le Flore County, 3.01 mi NNE of Cowlington to 3.39 mi NNE of Cowlington
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.342, -94.768

Portions of Highway 59 near Cowlington were flooded.

Flash Flood, Pittsburg

When
May 15, 12:34 PM CST to 4:45 PM CST
Where
Pittsburg County, Mc Alester to 1.31 mi S of Mc Alester
Cause
Heavy Rain
Reported by
Public
Coordinates
34.930, -95.770

Multiple roads were flooded and closed in and around McAlester.

Thunderstorm Wind, Le Flore

When
May 15, 12:46 PM CST
Where
Le Flore County, 0.75 mi NW of Cowlington
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.306, -94.791

Strong thunderstorm wind blew roofs off of barns, blew down power lines, and blew down a large electrical tower.

Thunderstorm Wind, Le Flore

When
May 15, 12:46 PM CST
Where
Le Flore County, 0.19 mi SSW of Panama
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
35.167, -94.671

Strong thunderstorm wind blew a portion of the roof off a house.

High Wind, Cherokee

When
May 15, 12:50 PM CST
Where
Cherokee forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

High wind blew down several trees, one of which fell onto a house in Tahlequah.

Flood, Nowata

When
May 15, 1:15 PM CST to May 17, 11:30 PM CST
Where
Nowata County, South Coffeyville to 3.31 mi E of Nowata Arpt
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.980, -95.620

The Verdigris River near Lenapah rose above its flood stage of 30 feet at 2:15 pm CDT on May 15th. The river crested at 32.86 feet at 9:00 pm CDT on the 16th, resulting in moderate flooding. Agricultural land along the river was flooded from near the Kansas state line to the headwaters of Lake Oologah. Highway 10 was impassable east of Lenapah. The river fell below flood stage at 12:30 am CDT on the 18th.

High Wind, Muskogee

When
May 15, 3:05 PM CST
Where
Muskogee forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

The Oklahoma Mesonet station near Haskell measured 58 mph non-thunderstorm wind gusts.

Flood, Haskell

When
May 15, 3:17 PM CST to 11:15 PM CST
Where
Haskell County, 1.95 mi SSE of Stigler to 2 mi SSE of Stigler
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.223, -95.121

Portions of Highway 82 were flooded and closed, south of the Highway 9 intersection.

Flood, Haskell

When
May 15, 3:17 PM CST to 11:15 PM CST
Where
Haskell County, 3.16 mi S of Enterprise to 3.08 mi S of Enterprise
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.175, -95.387

Portions of Highway 71 were flooded and closed, south of the Highway 9 intersection.

Flood, Le Flore

When
May 15, 9:15 PM CST to May 18, 11:00 PM CST
Where
Le Flore County, 1.79 mi SE of Shady Pt to 0.89 mi SSW of Bashe
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.110, -94.650

The Poteau River near Panama rose above its flood stage of 29 feet at 10:15 pm CDT on May 15th. The river crested at 33.83 feet at 7:30 pm CDT on the 16th, resulting in moderate flooding. Agricultural lands and rural roads were flooded. The river fell below flood stage at midnight of the 19th.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyThe tornado archive for Oklahoma, 2020Warnings in Oklahoma, May 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891807, 890929, 891810, 891811, 891860, 891816, 891820, 891825, 897498, 891826, 891829, 891849, 891852, 891856, 891858, 891859, 891905, 891907, 891910, 891913, 891914, 897787, 897496, 896502, 891920, 891921, 897504.